Gradient estimates for potentials of invertible gradient-mappings on the sphere

Philippe Delanoë, Grégoire Loeper

Research output: Contribution to journalArticleResearchpeer-review

17 Citations (Scopus)


McCann showed that, if the potential of a gradient-mapping, on a compact riemannian manifold, is c-convex, the length of its gradient cannot exceed the diameter of the manifold. We improve this bound in two different manners on the constant curvature spheres, under assumptions on the relative density of the image-measure of the riemannian volume. One proof, with the standard metric, relies on the Brenier-McCann optimal measure-transport property; the other, purely pde, ignores it. This work is thought of as a preliminary step toward a second derivatives estimate which would yield smooth optimal measure-transport (open).

Original languageEnglish
Pages (from-to)297-311
Number of pages15
JournalCalculus of Variations and Partial Differential Equations
Issue number3
Publication statusPublished - Jul 2006
Externally publishedYes

Cite this